Has anyone out there had any side effects from Symbicort? Like for instance depression, irritability, anxiousness, feeling downright mean and nasty? I started taking Symbicort last fall and shortly after (say maybe a month or so) I started feeling like that. I thought I was going through early menopause, then finally realized that it could be the Symbicort. Of course my doc. doesn't think so. I had blood work done to rule out other things and tests came back fine. I have quit taking the Symbicort for about a week now, and am feeling back to normal. Just wondered if I was the only one. If anyone has experienced the same symptoms, what did you do? Did you change to another similiar inhaler with success? If so, which one?
Hi..Thanks for your post re symbicort. It also makes me a little mad- snappy and irritable . Also I get mild headaches from it. I haven't had it for months until two days ago. I've been on pulmicort 400mg once a day for mild persistent asthma (started last year after a bad chest infection) I am middle aged had occaisional mild asthma which just needed a bit of ventolin every now and again.
Two days ago I got another cold which has gone to the chest so rather than increase pulmicort I added symbicort. I hate it and have stopped today and have increased pulmicort until things settle down. Headaches and irritability gone! I know the doctors love to plug the stuff as they see it decreases the use of cortosteroid inhalers ie you use half the amount with symbicort. Oh well it doesn't suit everyone. You are not alone Seeing doctor tommorrow to see if I need antibiotics. Good luck
Thanks Susie for your reply. You just reinforced my suspicions about Symbicort. I hate to quit it altogether because it really works for what it's intended for; to breath without wheezing and chest tightness. I just hate feeling mentally yucky all the time. Now that I haven't taken it for a little over a week I feel like I've come out of a dark mental cloud. I go back to the doc. Monday to talk about alternatives. I really hope I can find something that works as good as Symbicort without the depression, irritability, etc...
I took myself off (I know, I know, bad) it, as I experienced some head pain that has lessened somewhat, but the main issue for me is any inhaler I try for my VERY MILD (Dr seemed to think I could go w/out meds for it eventually) asthma causes my acid reflux to get very bad. As soon as I use the inhaler I start gagging/coughing until I can't breath. It is terrible and is better without the usage of the inhaler. But, I do use proventil (rescue medicine) every now and then, and it seems to NOT cause as much an aggravation with the reflux issue as my Advair and Symbicort (was on those respectively, Dr changed them out) did.
In a town of chimpanzees I was a Monkey....